AIMS Mathematics, 2021, 6(1): 314-332. doi: 10.3934/math.2021020

Research article

Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Multidimensional stability of V-shaped traveling fronts in bistable reaction-diffusion equations with nonlinear convection

School of Mathematics and Information Science, North Minzu University, Yinchuan, Ningxia 750021, People’s Republic of China

This paper is concerned with the multidimensional stability of V-shaped traveling fronts for a reaction-diffusion equation with nonlinear convection term in $\mathbb{R}^n$ ($n\geq3$). We consider two cases for initial perturbations: one is that the initial perturbations decay at space infinity and another one is that the initial perturbations do not necessarily decay at space infinity. In the first case, we show that the V-shaped traveling fronts are asymptotically stable. In the second case, we first show that the V-shaped traveling fronts are also asymptotically stable under some further assumptions. At the same time, we also show that there exists a solution that oscillates permanently between two V-shaped traveling fronts, which means that the traveling fronts are not asymptotically stable under general bounded perturbations.
  Figure/Table
  Supplementary
  Article Metrics

References

1. E. C. M. Crooks, J. F. Toland, Travelling waves for reaction-diffusion-convection systems, Topol. Methods Nonlinear Anal., 11 (1998), 19-43.

2. E. C. M. Crooks, Stability of travelling-wave solutions for reaction-diffusion-convection systems, Topol. Methods Nonlinear Anal., 16 (2000), 37-63.

3. E. C. M. Crooks, Travelling fronts for monostable reaction-diffusion systems with gradient-dependence, Adv. Differ. Equ., 8 (2003), 279-314.

4. E. C. M. Crooks, Front profiles in the vanishing-diffusion limit for monostable reaction-diffusion-convection equations, Differ. Integr. Equ., 23 (2010), 495-512.

5. E. C. M. Crooks, C. Mascia, Front speeds in the vanishing diffusion limit for reaction-diffusion-convection equations, Differ. Integr. Equ., 20 (2007), 499-514.

6. E. C. M. Crooks, J. C. Tsai, Front-like entire solutions for equations with convection, J. Differ. Equ., 253 (2012), 1206-1249.

7. B. H. Gilding, On front speeds in the vanishing diffusion limit for reaction-convection-diffusion equations, Differ. Integr. Equ., 23 (2010), 445-450.

8. B. H. Gilding, R. Kersner, Travelling waves in nonlinear diffusion-convection reaction, Progr. Nonlinear Differ. Equ. Appl., 60 Birkhäuser Verlag, Basel, 2004.

9. B. Feng, R. Chen, J. Liu, Blow-up criteria and instability of normalized standing waves for the fractional Schrödinger-Choquard equation, Adv. Nonlinear Anal., 10 (2021), 311-330.

10. H. L. Niu, J. Liu, Curved fronts of bistable reaction-diffusion equations with nonlinear convection, Adv. Differ. Equ., 2020 (2020), 1-27.

11. H. Ninomiya, M. Taniguchi, Existence and global stability of traveling curved fronts in the Allen-Cahn equations, J. Differ. Equ., 213 (2005), 204-233.

12. A. Bonnet, F. Hamel, Existence of nonplanar solutions of a simple model of premixed Bunsen flames, SIAM J. Math. Anal., 31 (1999), 80-118.

13. F. Hamel, Bistable transition fronts in $\mathbb{R}^N$, Adv. Math., 289 (2016), 279-344.

14. F. Hamel, R. Monneau, Solutions of semilinear elliptic equations in $\mathbb{R}^N$ with conical-shaped level sets, Comm. Partial Differ. Equ., 25 (2000), 769-819.

15. F. Hamel, R. Monneau, J. M. Roquejoffre, Existence and qualitative properties of multidimensional conical bistable fronts, Discrete Contin. Dyn. Syst., 13 (2005), 1069-1096.

16. F. Hamel, R. Monneau, J. M. Roquejoffre, Asymptotic properties and classification of bistable fronts with Lipschitz level sets, Discrete Contin. Dyn. Syst., 14 (2006), 75-92.

17. F. Hamel, R. Monneau, J. M. Roquejoffre, Stability of travelling waves in a model for conical flames in two space dimensions, Ann. Sci. École Norm. Sup., 37 (2004), 469-506.

18. F. Hamel, N. Nadirashvili, Travelling fronts and entire solutions of the Fisher-KPP equation in $\mathbb{R}^N$, Arch. Ration. Mech. Anal., 157 (2001), 91-163.

19. F. Hamel, J. M. Roquejoffre, Heteroclinic connections for multidimensional bistable reaction-diffusion equations, Discrete Contin. Dynam. Syst. S, 4 (2011), 101-123.

20. H. Ninomiya, M. Taniguchi, Global stability of traveling curved fronts in the Allen-Cahn equation, Discrete Contin. Dyn. Syst., 15 (2006), 819-832.

21. W. J. Sheng, W. T. Li, Z. C. Wang, Periodic pyramidal traveling fronts of bistable reaction-diffusion equations with time-periodic nonlinearity, J. Differ. Equ., 252 (2012), 2388-2424.

22. B. Feng, R. Chen, Q. Wang, Instability of standing waves for the nonlinear Schrödinger-Poisson equation in the L2-critical case, J. Dynam. Differ. Equ., 32 (2020) 1357-1370.

23. M. Taniguchi, Traveling fronts of pyramidal shapes in the Allen-Cahn equations, SIAM J. Math. Anal., 39 (2007), 319-344.

24. M. Taniguchi, The uniqueness and asymptotic stability of pyramidal traveling fronts in the Allen-Cahn equations, J. Differ. Equ., 246 (2009), 2103-2130.

25. M. Taniguchi, Multi-dimensional traveling fronts in bistable reaction-diffusion equations, Discrete Contin. Dyn. Syst., 32 (2012), 1011-1046.

26. H. T. Niu, Z. H. Bu, Z. C. Wang, Global stability of curved fronts in the Belousov-Zhabotinskii reaction-diffusion system in R2, Nonlinear Anal. RWA, 46 (2019), 493-524.

27. H. T. Niu, Z. C. Wang, Z. H. Bu, Curved fronts in the Belousov-Zhabotinskii reaction-diffusion systems in R2, J. Differ. Equ., 264 (2018), 5758-5801.

28. W. J. Sheng, W. T. Li, Z. C. Wang, Multidimensional stability of V-shaped traveling fronts in the Allen-Cahn equation, Sci. China Math., 56 (2013), 1969-1982.

29. Z. C. Wang, Traveling curved fronts in monotone bistable systems, Discrete Contin. Dyn. Syst., 32 (2012), 2339-2374.

30. Z. C. Wang, Cylindrically symmetric traveling fronts in periodic reaction-diffusion equations with bistable nonlinearity, Proc. Roy. Soc. Edinburgh Sect. A, 145A (2015), 1053-1090.

31. Z. C. Wang, W. T. Li, S. Ruan, Existence, uniqueness and stability of pyramidal traveling fronts in reaction-diffusion systems, Sci.China Math., 59 (2016), 1869-1908.

32. Z. C. Wang, H. L. Niu, S. Ruan, On the existence of axisymmetric traveling fronts in Lotka-Volterra competition-diffusion systems in R3, Discrete Contin. Dyn. Syst. Ser. B, 22 (2017), 1111-1144.

33. Z. C. Wang, J. Wu, Periodic traveling curved fronts in reaction-diffusion equation with bistable time-periodic nonlinearity, J. Differ. Equ., 250 (2011), 3196-3229.

34. B. Feng, J. Liu, H. Niu, B. Zhang, Strong instability of standing waves for a fourth-order nonlinear Schrödinger equation with the mixed dispersions, Nonlinear Anal., 196 (2020), 111791.

35. Z. H. Bu, L. Y. Ma, Z. C. Wang, Stability of pyramidal traveling fronts in the degenerate monostable and combustion equations II, Nonlinear Anal. RWA, 47 (2019), 80-118.

36. Z. H. Bu, L. Y. Ma, Z. C. Wang, Conical traveling fronts of combustion equations in R3, Appl. Math. Lett., 108 (2020), 106509.

37. Z. C. Wang, Z. H. Bu, Nonplanar traveling fronts in reaction-diffusion equations with combustion and degenerate Fisher-KPP nonlinearities, J. Differ. Equ., 260 (2016), 6405-6450.

38. B. Feng, On the blow-up solutions for the nonlinear Schrödinger equation with combined power-type nonlinearities, J. Evol. Equ., 18 (2018), 203-220.

39. T. Kapitula, Multidimensional stability of planar travelling waves, Trans. Amer. Math. Soc., 349 (1997), 257-269.

40. C. D. Levermore, J. X. Xin, Multidimensional stability of traveling waves in a bistable reaction-diffusion equation, II, Commun. Partial Differ. Equ., 17 (1992), 1901-1924.

41. H. Matano, M. Nara, Large time behavior of disturbed planar fronts in the Allen-Cahn equation, J. Differ. Equ., 251 (2011), 3522-3557.

42. H. Matano, M. Nara, M. Taniguchi, Stability of planar waves in the Allen-Cahn equation, Commun. Partial Differ. Equ., 34 (2009), 976-1002.

43. J. X. Xin, Multidimensional stability of traveling waves in a bistable reaction-diffusion equation, I, Commun. Partial Differ. Equ., 17 (1992), 1889-1899.

44. J. M. Roquejoffre, V. Roussier-Michon, Nontrivial large-time behaviour in bistable reaction-diffusion equations, Ann. Mat. Pura Appl., 188 (2009), 207-233.

45. H. Cheng, R. Yuan, Multidimensional stability of disturbed pyramidal traveling fronts in the Allen-Cahn equation, Discrete Contin. Dyn. Syst., 20 (2015), 1015-1029.

46. A. Lunardi, Analytic semigroups and optimal regularity in parabolic problems, Birkhäuser Verlag, Basel, 1995.

47. M. Nara, M. Taniguchi, Stability of a traveling wave in curvature flows for spatially non-decaying initial perturbations, Discrete Contin. Dyn. Syst., 14 (2006), 203-220.

48. D. Gilbarg, N. S. Trudinger, Elliptic partial differential equations of second order, Reprint of the 1998 edition, Springer-Verlag, Berlin, 2001.

49. A. Friedman, Partial differential equations of parabolic type, Prentice-Hall, Inc., Englewood Cliffs, 1964.

© 2021 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Article outline

Show full outline
Copyright © AIMS Press All Rights Reserved